Alert archive / Oklahoma / Areal Flood Warnings in 2018

Areal Flood Warning 21, NWS Norman, OK

September 21, 20186 counties in Oklahoma; Clay County, Texas

NWS Norman, OK issued this areal flood warning at Sep 21, 2018, 6:48 PM CDT for 6 counties in Oklahoma; Clay County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 21, 2018, 6:48 PM CDT (23:48 UTC)
Expired
Sep 21, 2018, 10:45 PM CDT
In force
4 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
None

Counties Carter County, OK, Jefferson County, OK, Johnston County, OK, Love County, OK, Marshall County, OK, Murray County, OK, Clay County, TX

The radar

The Norman radar (KTLX), 153 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2018-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 294 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2018-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
294 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
805 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

261 
WGUS44 KOUN 212348
FLWOUN

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Norman OK
648 PM CDT FRI SEP 21 2018

OKC019-067-069-085-095-099-TXC077-220345-
/O.NEW.KOUN.FA.W.0021.180921T2348Z-180922T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Johnston OK-Jefferson OK-Love OK-Carter OK-Marshall OK-Murray OK-
Clay TX-
648 PM CDT FRI SEP 21 2018

The National Weather Service in Norman has issued a

* Flood Warning for...
  Johnston County in southeastern Oklahoma...
  Jefferson County in southern Oklahoma...
  Love County in southern Oklahoma...
  Carter County in southern Oklahoma...
  Marshall County in southeastern Oklahoma...
  Southeastern Murray County in southern Oklahoma...
  East central Clay County in northern Texas...

* Until 1045 PM CDT.

* At 647 PM CDT, Doppler radar indicated heavy rain that will cause 
  flooding. Three to six inches of rain have fallen.

* Some locations that will experience flooding include...
  Ardmore, Madill, Tishomingo, Marietta, Waurika, Lone Grove,
  Healdton, Wilson, Kingston, Dickson, Ringling, Mannsville, Ryan,
  Springer, Ravia, Thackerville, Terral, Mill Creek, Milburn and
  Dougherty.

Additional rainfall amounts of one to two inhes are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

&&

LAT...LON 3376 9719 3392 9721 3382 9743 3391 9747
      3390 9759 3399 9767 3386 9783 3389 9798
      3381 9798 3429 9799 3429 9734 3448 9682
      3421 9642 3385 9685 3396 9692 3394 9698
      3395 9699 3385 9709 3372 9712

$$

30

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this areal flood warning went out at Sep 21, 3:33 PM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Sep 21, 3:33 PM CDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Norman OK
333 PM CDT Fri Sep 21 2018

.DISCUSSION...
An upper-level wave, moving slowly east across Oklahoma/north
Texas, in interacting with an extremely moist atmosphere over the
southern Plains. This is resulting in widespread heavy rain and
flooding. As the wave moves gradually away this evening, rainfall
rates should diminish, but with the surface front still nearby,
and the wave also still nearby, widespread rain should continue
except in our northern and western counties. Weak instability will
support a few thunderstorms over south-central and southeast
Oklahoma this afternoon and evening.

The system will move slowly away, resulting in a gradual decrease
in rain chances, mainly from west to east, into Sunday.

Another system should arrive early next week, bringing another
chance for showers and thunderstorms through much of the rest of
the week.

We did not make any changes to the Flood Watch. The western part
of the watch is scheduled to expire early this evening, and this
still appears to be reasonable. The remainder of the watch runs
through midday tomorrow, after which rainfall rates probably will
no longer support significant (additional) flooding.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  58  70  60  75 /  90  30  20  20
Hobart OK         56  72  59  76 /  60  20  20  20
Wichita Falls TX  61  68  63  76 /  90  70  40  40
Gage OK           49  73  52  80 /  10   0   0   0
Ponca City OK     54  75  57  79 /  40   0   0  10
Durant OK         66  69  63  79 / 100  90  50  50

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Saturday afternoon for OKZ018>020-023>032-
     037>048-050>052.

     Flood Watch until 7 PM CDT this evening for OKZ014>017-021-022-
     033>036.

TX...Flood Watch through Saturday afternoon for TXZ084>090.

     Flood Watch until 7 PM CDT this evening for TXZ083.

&&

14/23
Hazardous weather outlook, Sep 21, 11:32 AM CDT, 7 hours 16 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1132 AM CDT Fri Sep 21 2018

OKZ004>048-050>052-TXZ083>090-221645-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1132 AM CDT Fri Sep 21 2018

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Heavy Rainfall and Flooding...
Periods of rain will be heavy at times and this could cause
flooding of low-lying and poorly drained areas. The greatest
chance of flooding or flash flooding will be over the southern
half of Oklahoma and north Texas.

.Thunderstorms...
A few thunderstorms are possible today. Severe storms are not
expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

.Heavy Rainfall and Flooding...
Heavy rain chances will continue through Saturday across southern
Oklahoma and north Texas. This could cause flooding of low-lying
and poorly drained areas.

.Thunderstorms...
A few thunderstorms are possible Saturday, mainly across southern
Oklahoma and north Texas. Low chances of storms will return
Monday and continue through next week. Severe storms are not
expected.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Sep 21, 4:20 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
420 PM CDT FRI SEP 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     FLASH FLOOD      ROFF                    34.63N 96.84W
09/21/2018                   PONTOTOC           OK   BROADCAST MEDIA

            ROAD PARTIALLY WASHED OUT/AWAY BY FLOOD WATERS.

&&

RBARNES
Local storm report, Sep 21, 4:36 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
436 PM CDT FRI SEP 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     FLASH FLOOD      2 SSE FITTSTOWN         34.59N 96.62W
09/21/2018                   PONTOTOC           OK   EMERGENCY MNGR

            COUNTY ROAD 1670 WASHED OUT WEST OF THE COUNTY ROAD 3590
            INTERSECTION

&&

AZ
Local storm report, Sep 21, 5:10 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
510 PM CDT FRI SEP 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     FLASH FLOOD      RATLIFF CITY            34.45N 97.51W
09/21/2018                   CARTER             OK   EMERGENCY MNGR

            WINGATE ROAD, DELTA ROAD, INWOOD ROAD, SAMEDAN ROAD,
            LONGVIEW ROAD, CARGO ROAD, AND MOBIL ROADS IN OR NEAR
            RATLIFF CITY ARE CLOSED DUE TO FLASH FLOODING.

&&

AZ
Local storm report, Sep 21, 5:12 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
512 PM CDT FRI SEP 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     FLASH FLOOD      HEALDTON                34.23N 97.49W
09/21/2018                   CARTER             OK   EMERGENCY MNGR

            OIL CITY ROAD AND RADAR ROAD NEAR HEALDTON ARE CLOSED DUE
            TO FLASH FLOODING.

&&

AZ
Local storm report, Sep 21, 5:59 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
559 PM CDT FRI SEP 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     HEAVY RAIN       6 S STONEWALL           34.57N 96.53W
09/21/2018  M15.50 INCH      PONTOTOC           OK   EMERGENCY MNGR

&&

EM
Local storm report, Sep 21, 6:00 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
600 PM CDT FRI SEP 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     FLASH FLOOD      7 SE STONEWALL          34.58N 96.44W
09/21/2018                   COAL               OK   EMERGENCY MNGR

            WATER RESCUE COMPLETED.

&&

EM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 7:29 PM CDTSpecial Weather StatementOUNComanche, Cotton, Kiowa, Stephens, Tillman31 min
Sep 20, 8:09 PM CDTSpecial Weather StatementOUNCaddo36 min
Sep 20, 8:30 PM CDTSpecial Weather StatementOUNCuster30 min
Sep 20, 9:12 PM CDTSpecial Weather StatementOUNBlaine33 min
Sep 20, 9:13 PM CDTSpecial Weather StatementOUNDewey32 min
Sep 20, 9:14 PM CDTSpecial Weather StatementOUNGreer31 min
Sep 21, 7:57 AM CDTAreal Flood AdvisoryOUNCoal, Johnston3 hr
Sep 21, 8:23 AM CDTFlash Flood Warning EmergencyOUNAtoka, Coal, Johnston, Pontotoc8 hr
Sep 21, 8:27 AM CDTAreal Flood AdvisoryOUNGarvin, Murray, Pontotoc3 hr
Sep 21, 8:33 AM CDTAreal Flood AdvisoryOUNCaddo, Comanche, Kiowa3 hr
Sep 21, 8:33 AM CDTRiver Flood WarningOUNCarter, Garvin, Murray22 hr
Sep 21, 8:35 AM CDTRiver Flood WarningOUNCarter, Johnston, Murray41 hr
Sep 21, 8:40 AM CDTAreal Flood AdvisoryOUNBlaine, Caddo, Canadian, Kingfisher3 hr
Sep 21, 8:40 AM CDTRiver Flood WarningOUNCotton66 hr
Sep 21, 8:54 AM CDTAreal Flood AdvisoryOUNCuster, Washita3 hr
Sep 21, 9:22 AM CDTAreal Flood AdvisoryOUNCarter, Comanche, Cotton, Garvin, Grady, Harmon and 5 more3 hr
Sep 21, 9:45 AM CDTFlash Flood WarningOUNBlaine, Canadian, Kingfisher8 hr
Sep 21, 9:52 AM CDTAreal Flood AdvisoryOUNCleveland, McClain, Oklahoma113 min
Sep 21, 10:03 AM CDTAreal Flood AdvisoryOUNCarter, Johnston, Murray3 hr
Sep 21, 10:17 AM CDTFlash Flood WarningOUNCarter, Garvin, Johnston, Murray, Pontotoc, Stephens3 hr
Sep 21, 10:39 AM CDTAreal Flood AdvisoryOUNLincoln, Payne6 hr
Sep 21, 10:49 AM CDTAreal Flood AdvisoryOUNCoal, Hughes, Pontotoc3 hr
Sep 21, 11:47 AM CDTAreal Flood AdvisoryOUNCleveland, Garvin, McClain, Oklahoma3 hr
Sep 21, 12:00 PM CDTAreal Flood AdvisoryOUNCarter, Jefferson, Johnston, Love, Marshall3 hr
Sep 21, 12:03 PM CDTFlash Flood WarningOUNCleveland, Garvin, McClain5 hr
Sep 21, 12:16 PM CDTAreal Flood AdvisoryOUNComanche, Cotton, Jefferson, Stephens, Tillman3 hr
Sep 21, 12:37 PM CDTAreal Flood AdvisoryOUNCaddo, Comanche, Kiowa, Stephens3 hr
Sep 21, 12:50 PM CDTFlash Flood WarningOUNCleveland, McClain, Oklahoma4 hr
Sep 21, 12:57 PM CDTFlash Flood WarningOUNCarter, Jefferson, Johnston, Love, Marshall, Murray and 1 more6 hr
Sep 21, 1:12 PM CDTFlash Flood WarningOUNCarter, Garvin, Johnston, Murray, Pontotoc, Stephens7 hr
Sep 21, 1:26 PM CDTFlash Flood WarningOUNCoal, Hughes, Pontotoc3 hr
Sep 21, 2:10 PM CDTRiver Flood WarningOUNBryan3 days
Sep 21, 2:12 PM CDTRiver Flood WarningOUNAtoka5 days
Sep 21, 2:24 PM CDTFlash Flood WarningOUNCotton, Jefferson3 hr
Sep 21, 2:29 PM CDTAreal Flood AdvisoryOUNComanche, Jackson, Kiowa, Tillman3 hr
Sep 21, 2:51 PM CDTAreal Flood AdvisoryOUNCleveland, Lincoln, Oklahoma, Pottawatomie, Seminole3 hr
Sep 21, 3:13 PM CDTAreal Flood AdvisoryOUNComanche, Cotton, Jefferson, Stephens, Tillman3 hr
Sep 21, 3:31 PM CDTAreal Flood AdvisoryOUNCaddo, Comanche, Kiowa, Stephens3 hr
Sep 21, 3:48 PM CDTFlash Flood WarningOUNCaddo, Comanche, Kiowa, Tillman3 hr
Sep 21, 4:15 PM CDTFlash Flood WarningOUNCoal, Hughes, Pontotoc4 hr
Sep 21, 4:36 PM CDTFlash Flood WarningOUNAtoka, Coal, Johnston, Pontotoc4 hr
Sep 21, 5:06 PM CDTAreal Flood WarningOUNCleveland, McClain, Oklahoma3 hr
Sep 21, 5:18 PM CDTAreal Flood WarningOUNCleveland, Garvin, McClain3 hr
Sep 21, 5:25 PM CDTAreal Flood WarningOUNCotton, Jefferson3 hr
Sep 21, 5:32 PM CDTAreal Flood AdvisoryOUNLincoln, Pottawatomie, Seminole3 hr
Sep 21, 5:35 PM CDTAreal Flood WarningOUNBlaine, Canadian, Kingfisher3 hr
Sep 21, 5:42 PM CDTAreal Flood AdvisoryOUNGrady3 hr
Sep 21, 6:05 PM CDTAreal Flood AdvisoryOUNAtoka, Bryan, Johnston, Marshall3 hr
Sep 21, 10:28 AM CDTAreal Flood AdvisoryOUNArcher, Baylor, Clay, Foard, Knox, Wichita and 1 more3 hr
Sep 21, 10:47 AM CDTFlash Flood WarningOUNKnox3 hr
Sep 21, 12:46 PM CDTFlash Flood WarningOUNBaylor, Foard, Knox, Wichita, Wilbarger3 hr
Sep 21, 1:33 PM CDTAreal Flood AdvisoryOUNArcher, Baylor, Clay, Wichita3 hr
Sep 21, 2:13 PM CDTRiver Flood WarningOUNWichita, Wilbarger48 hr
Sep 21, 2:37 PM CDTRiver Flood WarningOUNBaylor, Knox31 hr
Sep 21, 3:39 PM CDTAreal Flood WarningOUNBaylor, Knox, Wichita, Wilbarger3 hr
Sep 21, 4:20 PM CDTAreal Flood AdvisoryOUNArcher, Baylor, Wichita3 hr

Nearby

Areal Flood Warnings in Oklahoma, 2018Areal Flood Warnings in Texas, 2018Every areal flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.